Hail, Hudspeth
- When
- October 6, 9:15 PM MST
- Where
- Hudspeth County, 5 mi W of Salt Flat
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -105.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 6, 1:46 PM MST, 7 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 246 PM MDT WED OCT 6 2004 SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS EAST OF THE RIO GRANDE THE NEXT TWO DAYS...MAINLY OVER THE MOUNTAINS. OTHERWISE MOSTLY DRY WEATHER AND SEASONALLY WARM TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND AS HIGH PRESSURE MOVES OVER THE SOUTHERN ROCKY MOUNTAINS. AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A FEW SHOWERS EARLY NEXT WEEK. DISCUSSION... PRIMARY UPPER LEVEL TROUGH AXIS IS NOW MOVING ACROSS CENTRAL NEW MEXICO EARLY THIS AFTERNOON BUT SHORT RANGE MODEL DATA AND WATER VAPOR IMAGES ALSO SHOWING DRY AIR ALOFT SPREADING ACROSS THE CWA. MORNING SOUNDINGS INDICATED ABUNDANT LOW LEVEL MOISTURE WAS IN PLACE BUT WITH SIGNIFICANT DRYING EVIDENT ABOVE 800 MB. CONSISTENT WITH THIS TREND HAS BEEN FALLING DEWPOINTS ACROSS THE REGION AS SHALLOW MOISTURE MIXES OUT. TROUGH SHOULD CONTINUE MOVING SLOWLY EASTWARD THROUGH THURSDAY WITH MAIN AXIS EAST OF ENTIRE CWA BY EARLY EVENING TOMORROW. GIVEN THESE TRENDS EXPECT SLIGHT RISK OF SHOWERS FROM RIO GRANDE EAST TONIGHT AND OVER EASTERN COUNTIES ON THURSDAY. LOW LEVEL EASTERLIES MAY ALSO KEEP ENOUGH MOISTURE IN FOR SLIGHT RISK OF SHOWERS EASTERN MOUNTAINS FRIDAY AS WELL...OTHERWISE SUBSIDENCE AND AND WARMING ALOFT WILL SUPPORT SEASONALLY WARM DRY WEATHER FOR MOST OF THE CWA INTO SATURDAY. MODELS HAVE BEEN SHOWING INCONSISTENCIES IN BRINGING DEEP CLOSED LOW INTO SOUTHERN CALIFORNIA AND ARIZONA SUNDAY AND MONDAY. EARLIER GUIDANCE INDICATED BACKING FLOW AND MOISTURE ADVECTION AHEAD OF SYSTEM WOULD GENERATE PRECIP OVER CWA EARLY NEXT WEEK. HOWEVER LATEST GFS TRANSPORTS DRIER AIR INTO THE REGION. FOR NOW WILL KEEP SLIGHT CHANCES OF RAIN IN THE EXTENDED PERIODS. PRELIMINARY NUMBERS... EL PASO UB 057/082 055/080 056 20000 ALAMOGORDO BB 053/078 052/077 052 20000 LAS CRUCES BB 054/080 053/080 054 10000 CLOUDCROFT UB 040/061 037/058 038 32122 TRUTH OR CONSEQUENCES BB 053/077 050/077 052 00000 SILVER CITY UB 047/073 046/072 046 00000 DEMING UB 054/081 051/079 054 00000 LORDSBURG UB 053/084 050/079 056 00000 SIERRA BLANCA UB 054/077 052/076 053 32122 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 800 AM MDT WED OCT 6 2004 NMZ022>025-030>032-TXZ055-056-061833- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 800 AM MDT WED OCT 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF THUNDERSTORMS TODAY AND TONIGHT EAST OF THE RIO GRANDE. THE BETTER CHANCES ARE FURTHER EAST. LOW LEVEL SOUTHWEST FLOW WILL DRY OUT THE EASTERN 2/3RDS OF THE REGION AND THUS THUNDERSTORMS ARE NOT EXPECTED WEST OF THE RIO GRANDE. SOME OF THE STORMS OVER HUDSEPTH AND OTERO COUNTY MAY BECOME SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... THURSDAY THE UPPER TROUGH SHIFTS EASTWARD AND MOST OF THE AREA SHOULD REMAIN DRY THROUGH THE END OF THE WEEK. ANOTHER SHARP PACIFIC TROUGH IS FORECAST TO NEAR THE REGION BY MONDAY. WITH LOW LEVEL MOISTURE IN PLACE THE CHANCE FOR SHOWERS AND STORMS RETURN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 508 PM MDT WED OCT 6 2004 TXZ056-070208- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 508 PM MDT WED OCT 6 2004 STRONG THUNDERSTORMS WILL MOVE ACROSS HUDSPETH COUNTY ALONG AND SOUTH OF A LINE FROM FORT HANCOCK TO SALT FLAT OVER THE NEXT FEW HOURS. DOPPLER WEATHER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN EASTERN HUDSPETH COUNTY BETWEEN SIERRA BLANCA AND SALT FLAT AT 510 PM MDT. ANOTHER AREA OF STRONG STORMS WAS IN NORTHERN CHIHUAHUA SOUTHWEST OF FORT HANCOCK. THESE STORMS ARE MOVING NORTHEAST AT ABOUT 15 MPH AND CAN PRODUCE WIND GUSTS OF MORE THAN 50 MPH...HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 831 PM MDT WED OCT 6 2004 TXZ056-070530- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 831 PM MDT WED OCT 6 2004 STRONG THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS HUDSPETH COUNTY. DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS NEAR SALT FLAT AND JUST SOUTHWEST OF SIERRA BLANCA AT 830 PM MDT. OTHER STORMS WERE DEVELOPING FARTHER SOUTHWEST IN CHIHUAHUA. THESE STORMS ARE MOVING NORTHEAST AT ABOUT 15 MPH AND CAN PRODUCE WIND GUSTS OF MORE THAN 50 MPH...HEAVY DOWNPOURS...FREQUENT DANGEROUS LIGHTNING AND HAIL. STORMS WILL CONTINUE OVER HUDSPETH COUNTY ALONG AND SOUTH OF A LINE FROM FORT HANCOCK TO SALT FLAT UNTIL 1130 PM TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
The El Paso radar (KEPZ), 145 km away, was scanning. The volume nearest the first event began at 04:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5427332.